Funnel Cloud, Duval
- When
- June 12, 9:06 AM EST
- Where
- Duval County, Jacksonville
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Jacksonville International Airport.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 8:50 AM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT TUE JUN 12 2001
CURRENTLY...1006 MB SFC LOW JUST S OF KCSG CONTINUES TO MOVE SLOWLY
ENE. LINE OF TSTMS...SOME WITH WK MESOS...EXTENDS FROM KJAX TO
APALACHEE BAY.
INITIAL LINE OF TSTMS WILL CONTINUE TO PRESS SLOWLY ESE WHILE
INDIVIDUAL STORMS MOVE NE AT 20 TO 30 MPH. 12Z SOUNDING INDICATES
UNMODIFIED CAPES NEAR 1800. HELICITY AROUND 250...SUSPECT THIS IS
ALONG AXIS OF TSTMS NOW OCCURRING. SRH'S DROP TO AROUND 70 BEHIND
THIS LINE...ALTHO STILL SOME LOW LEVEL TURNING AHEAD OF SFC LOW.
SOUNDING ALSO SHOWS 30 TO 35 KTS ABOVE THE DECK...WITH TAFJAX
UPDATED FOR WIND SHEAR.
WITH CONTINUED INSTABILITY...DAYTIME HEATING THRU BINOVC...AND
PROXIMITY OF MID-LEVEL LOW/COOL AIR...EXPECT AREA BEHIND MAIN LINE
OF CONVECTION TO FILL IN WITH SCT-NMRS TSTMS BY AFTN. WILL THEREFORE
LET FLOOD WATCH CONTINUE FOR ALL AREAS CURRENTLY UNDER WATCH. RADAR
INDICATES AS MUCH AS 10 INCHES OF RAIN FELL SW OF STATENVILLE WITH A
GOOD SWATH OF 4 TO 7 INCHES SINCE EARLY MON MORNING FROM THIS AREA
TO NEAR BRUNSWICK...AND GROUND TRUTH VERIFIES THIS. UNLESS MAIN
CONVECTIVE LINE SLOWS FURTHER...OR ACTIVITY IN NE GULF
RE-INTENSIFIES...DON'T EXPECT TO EXTEND FLOOD WATCH S...BUT WILL
MONITOR. WILL TWEAK POPS AND TEMPS IN PRESENT PACKAGE...BUT NOT MUCH
MAJOR CHANGES PLANNED. LOOKING AT SOUNDING PARAMETERS AND
SWODY1...WILL ADD "SOME TSTMS MAY BE STRONG".
MARINE...LITTLE CHANGE...OTHER THAN INDICATING AN INCREASING TREND
TO WINDS.
.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.
PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHYFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121500- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EDT MON JUN 11 2001 ...FLOOD WATCH TODAY FOR SOUTHEAST GEORGIA AND FOR BAKER...HAMILTON...SUWANNEE...COLUMBIA...AND NASSAU COUNTIES OF NORTHEAST FLORIDA... ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED FLOODING AND A FEW SEVERE STORMS... SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS MORNING AND AFTERNOON. THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL CAUSE FLOODING IN LOW AND POOR DRAINAGE AREAS. ALSO A FEW STORMS WILL BECOME SEVERE PRODUCING HIGH DAMAGING WINDS...DANGEROUS LIGHTNING...AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Jacksonville International Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255594.